MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210
Medical Device Problem Codes Smoking (1585); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the device had an unexpected shutdown and a short-circuit smell was detected.It was also noted that an attempt to restart the device was unsuccessful and testing it in a different outlet also failed to turn it on.The procedure was completed with different device.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As of today, the above referenced laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).The fse confirmed the smoking and unexpected shutdown.A test was performed on the equipment by forced shutdown at the client site, the equipment failed to power on, and the voltage selector card did not produce the expected clicking sound when energized.The chiller was removed to inspect the card and toroidal transformer.The card was found completely burned due to a capacitor explosion.The card was replaced, and input/output voltages were verified as correct.When the ignition switch was activated, the card responded normally.However, upon attempting to start the equipment using the keys, a brief sound was heard, and the new card failed in the same way.This indicates a short circuit in the toroidal transformer.As this component cannot be replaced locally, the equipment must be returned to the factory for repair.Therefore, a conclusion code of cause not established was assigned to this investigation.

Brand Name
GREENLIGHT XPS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
AMERICAN MEDICAL SYSTEMS
3070 orchard drive
san jose CA 95134 2011
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21809109
Report Number2124215-2025-21700
Device Sequence Number12961562
Product Code GEX
UDI-Device Identifier00878953005508
UDI-Public(01)00878953005508(11)160928
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210
Device Catalogue Number0010-0210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date05/21/2025
Date Device Manufactured09/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale